JOURNAL ARTICLE
REVIEW

Subclinical atypical haemolytic uremic syndrome relapse following discontinuation of eculizumab

Shi Zhou Choo, Fiona Brown
Nephrology 2017, 22 Suppl 1: 4-6
28176471
A 25-year-old man presented with microangiopathic haemolytic anaemia and acute kidney injury. With a normal ADAMTS-13 level, negative faecal shiga-toxin test and strong family history of atypical haemolytic uremic syndrome, he was commenced on eculizumab to good clinical response. Subsequent genetic testing revealed a heterozygous complement factor H mutation. Eculizumab was discontinued after 44 months of treatment, and he relapsed within 6 months, with the first sign being downtrending haptoglobin levels, with no other markers of haemolysis or thrombocytopaenia, 5 weeks prior to development of acute kidney injury. He was recommenced on eculizumab and to date still remains on it. This case highlights the unusual pattern of relapse and discusses the considerations for eculizumab discontinuation in patients with stable atypical haemolytic uremic syndrome receiving maintenance therapy.

Full Text Links

Find Full Text Links for this Article

Discussion

You are not logged in. Sign Up or Log In to join the discussion.

Related Papers

Remove bar
Read by QxMD icon Read
28176471
×

Save your favorite articles in one place with a free QxMD account.

×

Search Tips

Use Boolean operators: AND/OR

diabetic AND foot
diabetes OR diabetic

Exclude a word using the 'minus' sign

Virchow -triad

Use Parentheses

water AND (cup OR glass)

Add an asterisk (*) at end of a word to include word stems

Neuro* will search for Neurology, Neuroscientist, Neurological, and so on

Use quotes to search for an exact phrase

"primary prevention of cancer"
(heart or cardiac or cardio*) AND arrest -"American Heart Association"